Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


lipodystrophy
Jun 13, 2003

Are there any other drugs besides the HIV treatment drugs that cause facial wasting?

Response from Ms. Fields-Gardner

Among the potential risk factors for fat loss are insulin resistance and mitochondrial toxicity, both of which can be an adverse effect of other drugs. You can talk with your pharmacist about the potential side effects of the medications you are on to see if there is potential for such a problem. Also, just because the medication lists the potential for a side effect doesn't mean that you will have it.

Meanwhile, do a few things for yourself to prevent as much fat change as you can. Among these things you can do: exercise, quit smoking, maintain a stable weight, eat an even and varied diet.

Best wishes!


Previous
buffalo hump
Next
Food Supplements

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement